Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Groups Complexity Cryptology

Managing Editor: Shpilrain, Vladimir / Weil, Pascal

Editorial Board Member: Blackburn, Simon R. / Conder, Marston / Dehornoy, Patrick / Eick, Bettina / Fine, Benjamin / Gilman, Robert / Grigoriev, Dima / Ko, Ki Hyoung / Kreuzer, Martin / Mikhalev, Alexander V. / Myasnikov, Alexei / Roman'kov, Vitalii / Rosenberger, Gerhard / Sapir, Mark / Schäge, Sven / Thomas, Rick / Tsaban, Boaz / Capell, Enric Ventura

2 Issues per year


CiteScore 2016: 0.35

SCImago Journal Rank (SJR) 2015: 1.208
Source Normalized Impact per Paper (SNIP) 2015: 2.294

Mathematical Citation Quotient (MCQ) 2015: 0.48

Online
ISSN
1869-6104
See all formats and pricing
In This Section

Isomorphism in expanding families of indistinguishable groups

Mark L. Lewis
  • Department of Mathematical Sciences, Kent State University, Kent, OH 44242, USA
  • Email:
/ James B. Wilson
  • Department of Mathematics, Colorado State University, Fort Collins, CO 80523, USA
  • Email:
Published Online: 2012-05-01 | DOI: https://doi.org/10.1515/gcc-2012-0008

Abstract.

For every odd prime and every integer , there is a Heisenberg group of order that has pairwise nonisomorphic quotients of order . Yet, these quotients are virtually indistinguishable. They have isomorphic character tables, every conjugacy class of a non-central element has the same size, and every element has order at most . They are also directly and centrally indecomposable and of the same indecomposability type. Nevertheless, there is a polynomial-time algorithm to test for isomorphisms between these groups.

Keywords: -group; group isomorphism; polynomial-time; asymptotic group theory

About the article

Received: 2010-10-27

Published Online: 2012-05-01

Published in Print: 2012-05-01



Citation Information: Groups - Complexity - Cryptology, ISSN (Online) 1869-6104, ISSN (Print) 1867-1144, DOI: https://doi.org/10.1515/gcc-2012-0008. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
David J. Rosenbaum and Fabian Wagner
Theoretical Computer Science, 2015
[2]
Peter A. Brooksbank and James B. Wilson
Journal of Pure and Applied Algebra, 2014, Volume 218, Number 3, Page 405

Comments (0)

Please log in or register to comment.
Log in